MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE ONLY, 25 G; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ NEEDLE ONLY, 25 G; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 306609
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: a device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd safetyglide¿ needle only, 25 g the needle fell out of the hub.There was no report of patient impact.The following information was provided by the initial reporter: while pulling out of patient's arm, needle fell off of base.
 
Additional Manufacturer Narrative
Two photos of a 25x5/8" safetyglide needle were received by bd.A quality engineer was able to review the photos from lot #2006959 regarding item #306609.One image shows the package with all applicable product information visible on the top web.The next image shows the loose safetyglide needle with the cannula separated from the needle hub.The condition observed is non-conforming per product specification.Potential root cause for needle pulled out of hub defect is associated with the needle supplier¿s manufacturing process.These conditions are occurring at/below their expected frequency.Therefore, no corrective actions are required for needle packaging site at this time.The samples will be forwarded to the needle supplier for further evaluation and investigation.Supplier investigation: based on the investigation and with the photo sample analysis, the symptom reported by the customer is confirmed.We will continue monitoring the complaint trend for the product and symptom.With no actual sample analysis, a probable root cause could not be offered.A device history record review was completed for provided batch number 2006959 showing no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see narrative below.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD SAFETYGLIDE¿ NEEDLE ONLY, 25 G
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17909094
Report Number1213809-2023-01118
Device Sequence Number6626884
Product Code FMI
UDI-Device Identifier10612479262567
UDI-Public10612479262567
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number306609
Device Lot Number2006959
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown